Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 7:07 AM CDT for Jasper County, Newton County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 7:07 AM CDT (12:07 UTC)
- Expired
- Apr 26, 2011, 7:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WUUS54 KJAN 261207 SVRJAN MSC061-101-261245- /O.NEW.KJAN.SV.W.0268.110426T1207Z-110426T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 707 AM CDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 745 AM CDT * AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROBERTS TO 13 MILES SOUTH OF ROBERTS MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWRENCE...GARLANDVILLE AND DUFFEE PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3252 8892 3223 8893 3204 8932 3229 8931 TIME...MOT...LOC 1207Z 241DEG 35KT 3224 8927 3207 8926 $$ 40
1 follow-up statement
118 WWUS54 KJAN 261231 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 731 AM CDT TUE APR 26 2011 MSC061-101-261245- /O.CON.KJAN.SV.W.0268.000000T0000Z-110426T1245Z/ JASPER MS-NEWTON MS- 731 AM CDT TUE APR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SOUTHERN NEWTON AND NORTH CENTRAL JASPER COUNTIES... AT 731 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEWTON TO GARLANDVILLE MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORY...CHUNKY AND DUFFEE PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3212 8918 3232 8926 3252 8892 3223 8893 TIME...MOT...LOC 1231Z 241DEG 35KT 3238 8907 3220 8902 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:36 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 26, 4:36 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT TUE APR 26 2011
.SHORT TERM...OUTFLOW FROM STORMS EARLIER THIS MORNING WILL SERVE AS
A FOCUS FOR CONVECTION TODAY IN AN AIR MASS THAT WILL SEE CAPE
VALUES EXCEED 2000 OVER MUCH OF THE AREA PER THE MORE CONSERVATIVE
MODEL FORECASTS WITH MUCH HIGHER VALUES PAINTED ON OTHERS. HAVE
INCREASED POPS OVER CENTRAL AND SRN AREAS S OF I-20 AS BAND OF
CONVECTION TRACKS ACROSS SRN MS THIS MORNING. LOW LEVEL JET/WIND
SHEAR FIELDS WILL DECREASE THIS MORNING IN THE WAKE OF THE WAVE THAT
LIFTED OUT BEFORE SUNRISE... ALTHOUGH DEEP LAYER SHEAR WILL REMAIN
HIGH ENOUGH TO SUPPORT STRONG TO SEVERE CONVECTION. OTHER THAN
AFTERNOON HEATING AND THE OUTFLOW LEFT BY LAST NIGHTS LINE OF
STORMS...LITTLE IS EXPECTED IN THE WAY OF LARGE SCALE FORCING
THROUGH THE EARLY AFTERNOON. HOWEVER...THIS WILL BE SUFFICIENT TO
MAINTAIN A RISK OF AT LEAST ISOLATED SEVERE STORMS TODAY IN THE FACE
OF DECREASING CIN VALUES IN AN UNSTABLE AIR MASS WITH HEALTHY DEEP
LAYER SHEAR. THE PRIMARY RISK THROUGH EARLY AFTERNOON LOOKS TO BE
THE CHANCE OF DAMAGING WIND OR HAIL IN A WINDOW WITH LOWER LOW LEVEL
SHEAR. HOWEVER WIND FIELDS/SHEAR WILL BE ON THE INCREASE AGAIN LATER
IN THE DAY AHEAD OF A STRONGER SYSTEM DIGGING INTO THE SRN PLAINS.
LOW LEVEL CYCLOGENESIS INCREASES TODAY WHEN A SURFACE WAVE DEEPENS
OVER WRN ZONES THIS AFTERNOON AND EVENING. THE LOW LEVEL JET
INTENSIFIES SIGNIFICANTLY THIS EVENING AS THE 850 LOW DIGS ACROSS
THE SRN PLAINS. MODEL CONSENSUS PERSISTS IN 850 MB FLOW EXCEEDING
60S KTS TONIGHT WITH 0-1KM HELICITY VALUES GENERALLY ABOVE 300 BY
MIDNIGHT AND INCREASING EVEN MORE INTO EARLY EARLY WEDNESDAY. AS
OFTEN OCCURS WITH DEEP TROUGHS APPROACHING THE AREA...WARMER MID
LEVEL AIR WILL BE PUSHED INTO THE REGION IN THE WARM SECTOR AHEAD OF
THE FRONT AND CIN VALUES ARE FORECAST TO INCREASE ACCORDINGLY
TONIGHT. MODELS AGREE THAT 700 MB TEMPS WILL WARM TO 10 DEGS ACROSS
SRN/ERN ZONES BY MIDNIGHT TONIGHT...LEAVING THE BEST ENVIRONMENT FOR
DEEP CONVECTION ACROSS WRN INTO CNTRL AND NRN AREAS. MID LEVEL TEMPS
BEGIN TO COOL BEFORE SUNRISE IN THE FACE OF FALLING HEIGHTS AND THE
DIGGING TROUGH...INCREASING THE RISK OF SEVERE CONVECTION ACROSS ALL
OF THE REGION FOR WEDNESDAY. AN INTENSE COLD FRONT WILL TRACK ACROSS
THE FORECAST AREA WEDNESDAY WHILE A DEEPENING SURFACE LOW TRACKS TO
OUR NW. THIS WILL PROVIDE STRONG FORCING ACROSS OUR AREA...WHICH
WILL REMAIN VERY UNSTABLE WITH DEEP AND INTENSE WIND SHEAR AND
LITTLE OR NO CAPPING FORECAST. UPPER DIVERGENCE...WHICH WILL BE ON
THE INCREASE ACROSS NRN ZONES TONIGHT...IS FORECAST TO INCREASE
WIDESPREAD ACROSS THE AREA DURING THE DAY WEDNESDAY TO PROVIDE GOOD
UPPER SUPPORT TO WIDESPREAD CONVECTION.
PERIODS OF HEAVY RAIN WILL OCCUR WITH THIS SYSTEM...ESPECIALLY
TONIGHT AND WEDNESDAY. THE NAM HITS PRECIP WATER HARD WITH AROUND 2
INCHES FORECAST ACROSS NWRN ZONES TONIGHT...AROUND 1.7 IS FORECAST
BY THE GFS BY 12Z WEDNESDAY. A SWATH OF AROUND 1.8 INCHES MOVES
ACROSS THE FA PER GFS/NAM DURING THE DAY WEDNESDAY. WILL ISSUE A
FLASH FLOOD WATCH FOR NWRN ZONES FOR LATE AFTERNOON INTO WEDNESDAY
AFTERNOON. INCREASED POPS SLIGHTLY FOR SRN AREAS FOR TODAY...NWRN
ZONES FOR TONIGHT AND ACROSS ALL OF THE FORECAST AREA FOR WEDNESDAY.
RAIN CHANCES WILL END FROM THE WEST WEDNESDAY EVENING IN THE WAKE OF
THE COLD FRONT.
A WAKE LOW FEATURE THAT HAS DEVELOPED ALONG THE NRN EDGE OF THE BAND
OF STORMS TRACKING ACROSS SRN MS THIS MORNING WILL PRODUCE A SWATH
OF STRONG WIND ACROSS CENTRAL ZONES THIS MORNING.
.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...QUIETER CONDITIONS WILL
EXIST THURSDAY THROUGH AT LEAST SATURDAY AS HIGH PRESSURE BUILDS
INTO THE LOWER MISSISSIPPI RIVER VALLEY AND REMAINS IN PLACE INTO
THE FIRST HALF OF THE WEEKEND. SLIGHTLY COOLER DRIER AIR WILL BE IN
PLACE THURSDAY RESULTING IN COOLER TEMPERATURES...BUT HEADING INTO
THE WEEKEND TEMPERATURES WILL BEGIN MODERATING UP AS WINDS AT THE
SURFACE BECOME MORE SOUTHERLY AND MID AND UPPER FLOW BECOMES
WESTERLY AS AN UPPER RIDGE BUILDS ACROSS THE REGION.
ONCE AGAIN THIS IS ABOUT THE EXTENT OF THE AGREEMENT BETWEEN THE
MODELS THROUGH THE LONG TERM PORTION OF THE FORECAST. BOTH THE GFS
AND ECMWF BRING ANOTHER SYSTEM INTO THE CWA...BUT THERE REMAINS SOME
TIMING DIFFERENCES AS WELL AS DIFFERENCES IN EACH MODELS OVERALL
HANDLING OF THE SYSTEM. THE GFS BRINGS A FRONT INTO THE FORECAST
AREA EARLY SUNDAY AND BASICALLY HANGS IT UP ACROSS THE FORECAST AREA
THROUGH TUESDAY...THUS KEEPING RAIN CHANCES ACROSS THE CWA DURING
THE EXTENDED. MEANWHILE...THE ECMWF BRINGS THE FRONT INTO THE
FORECAST AREA LATE SUNDAY AND PUSHES IT THROUGH ON MONDAY. GIVEN
THIS IS STILL SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX
GUIDANCE DURING THE EXTENDED. /19/
&&
.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE AREA. A WAKE
LOW FEATURE THAT HAS DEVELOPED WILL PROVIDE LOCALLY HIGHER WIND
GUSTS ACROSS CENTRAL ZONES THIS MORNING. TSTMS WILL BE SCT OVER THE
AREA THROUGH THE AFTERNOON. MVFR BKN-OVC DECKS WILL BE WIDESPREAD
THIS MORNING...BECOMING SCT-BKN 2500-4000 THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 86 71 84 52 / 46 45 61 13
MERIDIAN 87 69 89 49 / 53 35 62 40
VICKSBURG 87 72 84 51 / 29 50 55 13
HATTIESBURG 88 73 90 57 / 51 22 44 27
NATCHEZ 87 73 84 54 / 22 29 45 13
GREENVILLE 85 72 81 50 / 50 80 59 13
GREENWOOD 86 73 82 49 / 45 76 69 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR MSZ018-019-025>027-034.
LA...NONE.
AR...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR ARZ074-075.
&&
03/19Hazardous weather outlook, Apr 26, 6:12 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 612 AM CDT TUE APR 26 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>042-047- 271115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-WARREN- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON...THE PRIMARY SEVERE RISKS BEING DAMAGING WIND TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THIS EVENING AND OVERNIGHT. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. THE FLOODING RISK IS MAINLY FOR NEAR THE HIGHWAY 82 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY TODAY AND IS LIKELY TONIGHT AND WEDNESDAY. LAZ024-026-MSZ053>055-059>063-271115- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TODAY. THE RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS TONIGHT. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TONIGHT AND WEDNESDAY. MSZ056>058-064>066-072>074-271115- SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS MORNING...THE PRIMARY SEVERE RISKS BEING DAMAGING WIND TO 60 MPH OR LARGE HAIL TO THE SIZE OF QUARTERS. THE RISK FOR SEVERE STORMS WILL END BY LATE MORNING AS THE LINE OF STORMS EXITS THE AREA. THE RISK OF SEVERE STORMS WILL INCREASE AGAIN TONIGHT. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 70 MPH AND GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY FOR WEDNESDAY. MSZ043>046-048>052-271115- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS CAN BE EXPECTED ACROSS THE AREA THIS MORNING. WIND GUSTS TO 50 MPH WILL BE POSSIBLE ALONG THE BACK EDGE OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL TRACK ACROSS THE AREA. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE LATE MORNING AND AFTERNOON PERIOD...HOWEVER THE RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS OVERNIGHT. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TONIGHT AND WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Apr 26, 4:07 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM HAIL GUNNISON 33.94N 90.95W
04/26/2011 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY BOLIVAR EOC
&&
ECSpecial weather statement, Apr 26, 5:03 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 503 AM CDT TUE APR 26 2011 MSZ036-037-042>044-047>050-261215- HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT- INCLUDING THE CITIES OF...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...KOSCIUSKO...YAZOO CITY...RIDGELAND...MADISON...CANTON... CARTHAGE...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON 503 AM CDT TUE APR 26 2011 GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IMMEDIATELY BEHIND A LINE OF SHOWERS AND STORMS THAT ARE MOVING EAST ACROSS CENTRAL MISSISSIPPI THIS MORNING. THESE HIGH WINDS CAN MAKE DRIVING CONDITIONS HAZARDOUS AS WELL AS BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHILE DRIVING AND WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. 19
Special weather statement, Apr 26, 5:13 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 26 2011
MSZ054-061-062-261045-
FRANKLIN MS-LINCOLN MS-COPIAH MS-
513 AM CDT TUE APR 26 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
CASEYVILLE TO 4 MILES SOUTH OF CENTER POINT AT 513 AM CDT...MOVING
EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME SOUTH CENTRAL COPIAH...LINCOLN AND EASTERN FRANKLIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3136 9078 3169 9072 3169 9026 3135 9027
3135 9061
TIME...MOT...LOC 1013Z 270DEG 33KT 3171 9053 3134 9056
MRMSpecial weather statement, Apr 26, 5:42 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT TUE APR 26 2011
MSZ062>064-261140-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
542 AM CDT TUE APR 26 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF MONTICELLO AT 542 AM CDT...MOVING EAST AT 35
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE AND EASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 9032 3170 9037 3170 9028 3172 9024
3176 9007 3178 8975 3162 8975 3155 8960
3151 8958 3144 8958 3144 8982 3139 8982
3140 9003 3135 9004 3134 9006
TIME...MOT...LOC 1042Z 262DEG 29KT 3157 9018
19Local storm report, Apr 26, 6:39 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG SALLIS 33.02N 89.76W
04/26/2011 ATTALA MS EMERGENCY MNGR
ONE STRUCTURE WITH A TREE ON THE ROOF IN SALLIS. NUMEROUS
TREES DOWN IN SALLIS AND THE COUNTY.
&&
27Local storm report, Apr 26, 6:45 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM NON-TSTM WND DMG 5 S PICKENS 32.82N 89.97W
04/26/2011 MADISON MS EMERGENCY MNGR
BARN DESTROYED AND MINOR DAMAGE TO THE ROOF OF A HOUSE ON
OLD HIGHWAY 51.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:12 PM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower, Washington | 68 min |
| Apr 25, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 65 min |
| Apr 25, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 53 min |
| Apr 25, 11:17 PM CDT | Flash Flood Warning | JAN | Bolivar, Issaquena, Washington | 98 min |
| Apr 25, 11:39 PM CDT | Flash Flood Warning | JAN | Sunflower | 108 min |
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 48 min |
| Apr 26, 12:06 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 54 min |
| Apr 26, 12:25 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 92 min |
| Apr 26, 12:59 AM CDT | Special Weather Statement | JAN | Montgomery, Webster | 31 min |
| Apr 26, 3:11 AM CDT | Special Weather Statement | JAN | Claiborne, Warren | 74 min |
| Apr 26, 3:22 AM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 38 min |
| Apr 26, 3:29 AM CDT | Tornado Warning | JAN | Bolivar | 46 min |
| Apr 26, 4:04 AM CDT | Special Weather Statement | JAN | Adams, Claiborne, Franklin, Hinds, Jefferson, Warren | 31 min |
| Apr 26, 4:12 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 33 min |
| Apr 26, 4:18 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 42 min |
| Apr 26, 5:13 AM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Apr 26, 5:42 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 58 min |
| Apr 26, 5:59 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 46 min |
| Apr 26, 6:10 AM CDT | High Wind Warning | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 110 min |
| Apr 26, 6:13 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 47 min |
| Apr 26, 6:19 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 41 min |
| Apr 26, 6:33 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 42 min |
| Apr 26, 7:01 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 44 min |
| Apr 26, 7:13 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 62 min |
| Apr 26, 7:19 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Apr 26, 7:36 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more | 32 hr |
| Apr 26, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 53 min |
| Apr 26, 7:42 AM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Apr 26, 8:05 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 40 min |
| Apr 26, 8:27 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 73 min |
| Apr 26, 8:29 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Apr 26, 8:30 AM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Apr 26, 11:49 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 48 hr |
| Apr 26, 11:49 AM CDT | River Flood Warning | JAN | Sunflower | 5 days |
| Apr 26, 1:48 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 29 hr |
| Apr 26, 6:20 PM CDT | Tornado Warning | JAN | Bolivar | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.